MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474150
Medical Device Problem Codes Fracture (1260); Expulsion (2933)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a ruptured aneurysm coiling case, during deployment of the second coil (subject device), a loop of coil herniated out of the aneurysm and into the right internal carotid artery (ica).While pulling this loop of coil back into the microcatheter, the loop of coil broke off and partially deployed in the right ica.Multiple snares were used to try to remove the coil from the right ica, but this was unsuccessful.Right internal carotid artery cerebral angiogram showed no thrombus formation on the loop of coil and no stenosis or flow limitation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was observed that the subject device was returned with the microcatheter.The subject coil delivery wire was seen to be kinked/bent, and the main coil was found to be stretched.The main coil suture was seen to be damaged.Functional inspection was not required as the returned coil was not fractured, and the entire coil was returned.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during device analysis as the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.However, the main coil was not fractured, and the entire coil was returned.It was reported that during placement of the second coil, a loop herniated out of the aneurysm and into the right internal carotid artery (ica).While pulling the loop back into the microcatheter, the physician reported that the coil broke and deployed in the ica.However, based on the returned device inspection it was confirmed that the coil had not broken but it was extensively stretched which may have been interpreted as a break by the physician.During analysis, it was confirmed that the entire coil was returned.An assignable cause of not confirmed will be assigned to the as reported codes 'main coil broken/fractured during use¿, 'un-retrieved device fragments'.An assignable cause of procedural factors will be assigned to the as reported 'main coil protrusion' and the as analyzed 'main coil suture damage' and 'main coil stretched' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent since these issues are likely to be associated with handling of the product or portion of the product during the clinical procedure.

Brand Name
TARGET 360 SOFT 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20923073
Report Number3008881809-2024-00596
Device Sequence Number5294067
Product Code HCG
UDI-Device Identifier04546540676481
UDI-Public(01)04546540676481(17)270611(10)24971160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035474150
Device Lot Number24971160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; SNARE (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown